Heart palpitations are the feeling that your heart is beating too fast, too hard, fluttering or skipping a beat. Many factors can contribute to palpitations, including certain medications.
Other People Are Reading
Albuterol, also known as Proventil, is a medication used to treat breathing conditions such as asthma or bronchitis. Another breathing medication is Spiriva, which can be helpful to you if you have chronic obstructive pulmonary disease or COPD. While, these medications can help you breathe better, they can also cause heart palpitations.
Amphetamines such as Ritalin, Dexedrine, Adderall, Aderall XR and Moban are stimulants that increase the level of the neurotransmitter dopamine in the brain. In some people, they can cause heart palpitations, especially when taken in high doses.
Digitalis is a medication that strengthens your heartbeat, slows heart rate, and helps your body get rid of excess fluids. In rare cases, it has the side effect of causing palpitations.
Over the Counter
Many over-the-counter medicines such as cough and cold medicines contain stimulants that can cause palpitations. Herbal drugs, such as Ginko Biloba, can cause them as well.
Opiates are in a class of medications that doctors prescribe for pain. OxyContin, Vicodin, and Morphine are all pain medicines that can cause heart palpitations.
According to the 2007 edition of the Physician Desk Reference Nurse's Drug Handbook, any of the following drugs can cause heart palpitations: dobutamine hydrochloride, or Dobutrex, used in cardiac surgery procedures; Ephedrine sulphate, which is for shortness-of-breath or tightness in chest; and theophylline, a medication for the treatment of bronchial asthma.
- 20 of the funniest online reviews ever
- 14 Biggest lies people tell in online dating sites
- Hilarious things Google thinks you're trying to search for